menstrual bleeding after supracervical hysterectomy
Hi, I'm 36 two children 15 and 17. I have had increasingly longer, heavier periods since then. I had a laparoscopic supracervical hysterectomy and left salpingal - oophorectomy because of abnormal bleeding (brown spotting for days before and days after)and an ovarian cyst causing abdominal pain on 9-20-06. I have previously had cryo-ablation which helped control the heavy bleeding for a few years and was happy to put it all behind.
Or so I thought, I had a period right at the proper time it would have been this past week! It was the normal brown for a few days, then red for a few and back to brown for a several more except no heavy days as I had before the surgery. I had my post op check up today and the Dr said it was probably bleeding due to recovery and not a period,all though before surgery he did tell me I could have some spotting monthly because there is no dotted line showing exactly where to cut. I see no medical information about this but have seen old posting about this problem.
Is this common? Will the periods continue? What is the best solution?
I also have pain in my left leg which started at the same time the abdominal pain started months ago, the abdominal pain is gone but the leg pain is still there. I was told before surgery the pain may be from the cyst draining, but if the cyst is gone why does it still hurt? The pain is toward the inside edge of my leg where it meet my body (perineum) and sometimes hurts toward the hip joint, almost like a pulled muscle but it has been going on for three months.
I had the same procedure in June. My doctor said that if I had any bleeding monthly afterward, that it was significant to let him know. Apparently it is related to uterine tissue, and glands in the cervix that would need a quick procedure to be "zapped". I am also having leg pain and no one can give me an answer, I had an EMG that states all of my nerves are intact. So it isn't supposed to be nerve damage. I will let you know if I find out anything else. Please do the same>
Did you ever find out what procedure would zapp the little bit of uterus that is still connected to the Cervix that is causing the menstrual bleeding? Also...what the leg pain is from? I also have monthly cycles that last about 5 days which causes me to wear a tampon and I have leg/groin pain in my left leg where the leg meets the groin. I am having no luck as to where to go or how to proceed. Thank you!
I, too, have had a supercervical hysterctomy 4 years ago for adenomyosis with very heavy menstrual bleeding and pain lasting 10-14 days. For the last 2 years, I have been in and out of the OBGYN office with cyclic menstrual bleeding averaging every 25-28 days like a menstrual period. The bleeding is very minimal - initially bright red and almost clot-like for a day then tapers off to a brownish stringy discharge(2 days). I even experience some light cramping although nothing like prior to my hysterctomy. My doctors told me this was probably from some granular tissue left over from surgery at top of my cervix and recommended having my cervix cauterized which I have done numerous times but with the same effect(bleeding). At the last doctor visit, my physician said because it is so cyclic(like a period) every month it most likely is caused from hormonal changes and essentially he gave me two choices: surgery to remove my cervix or live with it. He said it is definitely nothing compared to the amount of bleeding and pain I was used to. Although he is right, I still don't quite understand what exactly is bleeding and that doesn't seem right. Chris
I just had the surgery.This is going on my 4th week.And I'm still not allowed to do much.I started spotting the 2nd week.Now its let up.Just little spotting and its pink.
I was hoping to be back to work.And be back to normal.That is why I picked this surgery.
I haven't had any pains in my legs.Just that I want to move them and not sit.I like to walk.
I should of just had it done the old way,I'm laid up has long.
Any one else with the same problems?
IT'S BEEN 6 YEARS SINCE MY OPERATION AND I JUST STARTED TO HAVE PROBLEMS; BLEEDING LIKE A PERIOD , CRAMPING , LOWER BACK PAINS. IN THE LAST 30 DAYS I BLED FOR 20. I CAN NOT RESUME MY NORMAL ACTIVITY NOR WEAR WHITE BECAUSE IT COMES ON WITHOUT WARNING
I have been worried sick about the bleeding that I am having. I had my surgery in late September and had bleeding for 4 weeks afterwards. I found out that I had an infection and after 10 days on antibiotics, the bleeding stopped. Today I started bleeding again, but it is red, when it was brown before. I too am having the pain in my leg where my leg meets my groin. Looks like this may be something that I will have to deal with since I still have ovaries and a cervix. I do feel better after reading these posts. Thank you for taking the time to write about your experience.
I had a supracervical hysterectomy on Feb.10, 2011. I experienced no bleeding after the first day following my surgery. Then 3 weeks later I began spotting ; brownish at first, then bright red for a day or two, then back to brown. It' s now been 6 weeks and I have had 5 cervical cauterizations. I'm still having the same pattern of brownish to bright red bleeding. My doctor keeps saying that he'll stop the bleeding, but so far this procedure hasn't worked. I don't know what to do now! How safe is it to keep allowing my doctor to burn the lining of my cervix every week?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.